Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 73, NWS Jacksonville, FL

June 5, 2001Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 5, 2001, 7:36 PM EDT for Ware County, Georgia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 5, 2001, 7:36 PM EDT (23:36 UTC)
Expired
Jun 5, 2001, 8:15 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Ware County, GA

What was reported inside it

TimeReportWhereRemark
Jun 5, 7:45 PM EDTThunderstorm WindNeedham, GALarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1184 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1184 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 052337
SVRJAX

GAC299-060015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
736 PM EDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 815 PM EDT

* AT 736 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 6 MILES SOUTHEAST OF
  WAYCROSS...MOVING WEST AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 815 PM EDT...
  SUNNYSIDE...
  WAYCROSS...
  NEEDHAM AND DEENWOOD...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE 
WARNING AND SEVERAL ISOLATED TORNADOES HAVE OCCURED THIS EVENING. 
PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE 
LOWEST FLOOR OF YOUR HOUSE OR BUSINESS.

$$

LAT...LON 3118 8222 3119 8230 3122 8229 3123 8233
          3134 8241 3134 8;261 3107 8259 3107 8222

SANDRIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:00 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 5, 7:00 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT TUE JUN 05 2001

CURRENTLY...SEA BREEZE FRONT AND OUTFLOW BOUNDARY INTERSECTIONS
IGNITING SOME SEVERE WEATHER ACROSS THE REGION. ANTICIPATE
CONVECTION DIMINISHING AROUND 22OO LOCAL WITH THE LOSS OF DIURNAL
HEATING.

.JAX...
.FL...NONE.
.GA...NONE.

SANDRIK

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.